MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; WA64130A

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; WA64130A
Model Number WA64130A
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Peritonitis (2252); Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer identified two instruments with different serial numbers that did not close flush but was unable to determine which of the 2 instruments were used in the operation in question.This report will be for instrument 2 of 2.This report is related to patient identifier: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported during a surgical procedure the grasping forceps did not close flush but slightly offset.A patient experienced problems after a hemicolectomy and required additional surgery.During the re-operation, several intestinal perforations were found.It is suspected that this was caused by the grasping forceps, since the distances correspond to a "meckel's diverticulum".Here, the intestine is examined piece by piece and the grasping forceps are used to grasp at certain intervals.The patient also developed peritonitis.Additional information has been requested, however, no information has been received at this time.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: d8, h2, h3, h4, h6, and h11 the device was not returned to olympus for inspection and the reported failure was not confirmed.The most probable cause of the complaint is categorized as; cause not established, which is the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, JOHANN LONG
Common Device Name
WA64130A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21333339
Report Number9610773-2025-00922
Device Sequence Number20865275
Product Code HET
UDI-Device Identifier04042761030717
UDI-Public04042761030717
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64130A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown